And then I Awoke!


www.telegraph.co.uk
http://www.telegraph.co.uk

It has been a frustrating past 3 weeks but the situation is looking up. I spent 3 weeks almost just sleeping trying to get use to an antipsychotic drug for sleeping. This drug would allow me to use less of another sleeping pill I need to sleep and give me greater cognitive clarity. But the truth is you never know how you are going to react to medications. There are so many side effects I wonder sometimes why we bother with them at all and I also wonder for the people taking them if they truly are helping them despite the side effects.

The medication I was on at only half a pill even just made me sleep. When I started to sleep a bit less I found myself extremely foggy and having even less energy then I had before. To give you some idea, walking from the beginning of one wing of Kingsway Mall to the end at of that wing made me extremely fatigued both physically and mentally. The mall wasn’t busy but it seemed noisy to me and I couldn’t really concentrate on looking at clothes or shoes or anything ( very odd for me), I just sat in a waiting area while my mom looked.

But I decided after that outing that this drug I was on was not to be because it wasn’t

www.eastsidefriendsofseniors.com
http://www.eastsidefriendsofseniors.com

fixing anything for me just making it worst. So I went back on my Gabepentin and felt extremely sleepy on that medication all day until yesterday when I finally felt awake enough and had energy enough to go downtown and just do simple errands such as going to the drugstore. I started gift shopping as I have 4 birthdays, Mother’s Day, and 2 baby presents to get. I have 2 birthday presents picked out and both baby presents. My brother will take care of the Mother’s Day present so I’m just left with 2 Birthday’s that I’m thinking I will leave until May, although I will have to make a stop at Papyrus or some card store before the middle of May.

www.telegraph.co.uk
http://www.telegraph.co.uk

Because I missed 2 classes of my Lighting course and I wasn’t sure how long I would miss class for I decided to drop the course. I wasn’t happy about it but I know after missing 2 3 hour classes I couldn’t catch up. So, in September I will be able to finally take that Residential Design course. I just want to get it over with but that is the soonest I can take it. I will see what courses they offer but maybe I will do Green Design if it is available — that course interests me a lot.

I also thought I could take an editing course instead at home in spring but it turns out nothing that I have perquisites for is available. So that is disappointing! I wish SFU had something I could take. But oh well I guess I will just have a long summer.

www.blogclarity.com
http://www.blogclarity.com

The worst thing about being home and asleep 24-7 was having to cancel plans with friends and A. Sometimes it is difficult to find times to visit people so I am kind of hoping I can replan events with not to much trouble. Also, since my boyfriend A has been home on sick leave from work I’ve seen him about a half hour in 3 weeks and that bothers me when he is actually home that I haven’t been well enough to have a decent conversation with him. I know once he goes back to work it will be 3 weeks on and 1 week off again but all the more reason to see him more now.

But I feel back to normal again and that’s such a relief. Take care everyone and have a good weekend!

Advertisements

Gains and Losses


I have been dealing with issue of my weight lately and it’s upsetting. There is all this ” be happy, love your body as it is” propaganda out there right now and the truth is I just don’t buy it. You can tell people to love their body all you want but if someone feels fat for their body those words are just that, words.

What I find particularly maddening about my personal situation is my utter helplessness when it comes to gaining the weight and losing it. Last year I lost about 10 lbs on Herbal Magic by dieting. Essentially, I lost about 2 lbs every week until I hit 10 lbs and then my body refused to lose anymore weight. This is because I took medication called Risperidon and it is the type of medication that holds on to the fat in your body. Hence, a goal weight of 165 lbs was not obtainable but I hoped that a weight of around 181 lbs would be easy enough for me to maintain given the diet Herbal Magic had me on was a maintenance diet for me and my level of activity, instead of a weight loss diet, after I lost the 10 lbs. Herbal magic was expensive and I got tired of the women who worked there who never seemed to stay the same or know what they were doing.

But the problem I experienced with Risperidon I have experienced with another with a new medication I use to sleep called Gabapentin. I have mentioned it before in a post and explained I use it for the side effect of drowsiness not its actual intended use. And I am frankly, shocked that after all the psychiatric medication I have used that nothing else has made me gain much weight before. But Gabapentin has hit fast and hard. It works wonderfully for sleep but 300 mg initially made me gain around 8 lbs. Adding another 100 mg as my sleep doctor suggested added another 2 lbs to the 8 lbs and in the space of a month and a half I have gained back 10 lbs or more.

It makes me very angry to have such a tummy back, that I actually have 2 little rolls on my back and a none to small, muffin top. I maintained my diet just as I said I would even after leaving Herbal Magic but it was not enough, another medication was working against me and I have been floundering around upset that my jeans don’t do up properly, that my tummy shows through my shirt a lot and that I have put on extra weight all over my body and I don’t know how to lose it.

It turns out I haven’t been following my diet as closely as I thought and even though I am eating less, I still need need to eat less and drink only 1 can of pop only as my treat everyday. Letting myself get sloppy — indulging in 2 to 3 pops a day unknowingly, and other little eating habits has allowed me to eat extra calories and yearn for those extra extra calories. It has been so hard trying to eat less because every night I go to bed starving and end up having to eat because I cannot sleep if I don’t, I’ve tried, several times. I’ve been trying to fight appetite by using green coffee bean extract which seems to be the only supplement I can take without it effecting my medications. But it is not the same as being on the Herbal Magic Supplements.

I don’t know what to do? I can’t do cardiovascular exercise due to the fact that I have an underlying illness which has robbed me of energy. I do not have the physical or mental energy to do many activities particularly exercise, as hard as that is to understand. I try to do HIIT videos but find they are too difficult and wear me out for the next 2 days, and there only 12 minutes or so. I try to do 10-20 minutes on the elliptical, most days I cannot manage the energy for that. It has been too cold to just walk around the block a few times even. So, I feel lost and my stomach hurts from my jeans button 😦 Gaining weight took place in the snap of my fingers and losing it is going to take time since I can’t afford Herbal Magic this time.

I feel very trapped, cornered. And it is never a place I want to be. I am not a healthy weight and this in 6 words, is my problem.